MAUDE Adverse Event Report: OSCOR INC. ARRIVE BRAIDED TRANSSEPTAL SHEATH 10F C55° S61CM D66CM US; GUIDING SHEATHS

OSCOR INC. ARRIVE BRAIDED TRANSSEPTAL SHEATH 10F C55° S61CM D66CM US; GUIDING SHEATHS
Model Number 990061-055
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Scratched Material (3020)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record identified no rejects for this lot number.A review of complaints against this lot number identified no additional reports.Based on the information provided by the physician, it appears that the skiving could be attributed to the transeptal needle since the needle was changed and the skiving did not occur.Oscor continues to investigate and if additional information is learned we will update this report accordingly.Not returned to manufacturer.
 
Event or Problem Description
Location: (b)(6).Product involved in the event: arrive guiding sheath 10fr sheath model/ref 990061-055 (lot:c1- 12713) and a medtronic brockenbrough curved transeptal needle model/ref ep003994s( lot: 211439989).Event description: prior to the procedure, physician performed a demo run with the sheath and medtronic curved transseptal needle.After insertion of the needle into the dilator, he flushed the dilator and small fragment from the inner lumen of the dilator were seen flushed out.The physician then proceeded to use another sheath with a st.Jude medical brk needle, performed another demo run and no fragments were flushed out.The physician then proceeded to perform the procedure with the arrive sheath and the device worked fine.
 
Additional Manufacturer Narrative
The device was used in a cryo pvi procedure.The returned dilator was reviewed and was shown to meet all design specifications.When bisected, the returned dilator showed evidence of slight skiving on the shaft.Testing has shown that the transseptal needle, in combination with the dilator is potentially susceptible to skiving.No patient injuries were reported with this complaint.Additional investigation testing has shown that the transseptal needle, in combination with the dilator is potentially susceptible to skiving.This testing demonstrates that the risk of skiving is possible with a range of transseptal needle types.Additional testing was conducted to assess possible design changes for the arrive dilator along with testing competitor dilators used for transseptal procedures.All proposed product designs and competitor dilators demonstrated the susceptibility to skiving.This testing demonstrates that no changes could be made to the arrive dilator to further mitigate the risk of skiving.Per the arrive sheath clinical evidence report (cer), the clinical evaluation of the sheath and dilator demonstrate the clinical safety and performance of the device.The outputs of the risk management process, the device-body interaction, and clinical performance of the device demonstrate that the benefit to the patient is greater than any risk identified.The reason for return was confirmed, however, no manufacturing defects were found.Based upon the investigation, a capa has been opened to address this risk.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this device for complaint trends and risk.Per the qa adelante breezeway dilator in-process and final inspection procedure, a blunt ts inspection mandrel is used for insertion into the dilator shaft to check for patency on 100 percent of the dilators.The arrive sheath instructions for use (ifu) instructs when "preparing and managing the transseptal sheath, if a transseptal needle is used, it is recommended to use together with a stylet in order to prevent skiving of the inner lumen of the dilator.".

Brand Name
ARRIVE BRAIDED TRANSSEPTAL SHEATH 10F C55° S61CM D66CM US
Common Device Name
GUIDING SHEATHS
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
MDR Report Key6212716
Report Number1035166-2016-00194
Device Sequence Number1025774
Product Code DYB
UDI-Device Identifier00643169530584
UDI-Public00643169530584
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K122958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date08/01/2019
Device Model Number990061-055
Device Catalogue Number990061-055
Device Lot NumberC1-12713
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/08/2016
Supplement Date Received by Manufacturer01/13/2017
Initial Report FDA Received Date12/29/2016
Supplement Report FDA Received Date05/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1